MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. EMPOWER RETRIEVAL DEVICE

MERIT MEDICAL SYSTEMS, INC. EMPOWER RETRIEVAL DEVICE
Catalog Number 668784-300
Medical Device Problem Codes No Apparent Adverse Event (3189); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges that during an the extraction procedure after a dual chamber transvenous icd, the leadless pacemaker was not able to be snared by the retrieval system with either the single or multi-loop snares, due to suspected encapsulation of the device.Therefore, the leadless pacemaker (lcp) was programmed off and was abandoned.It was noted the procedure was prolonged by at least an hour with the unsuccessful efforts to retrieve the lcp.No adverse patient effects were reported.Multiple attempts at snaring the empower pacemaker were attempted with both the single and multi-loop snares.Procedure was abandoned.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
EMPOWER RETRIEVAL DEVICE
Common Device Name
RETRIEVAL DEVICE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
galway, H91 W 274
EI   H91 W274
Manufacturer Contact
adrian cole
1600 west merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key22384430
Report Number1721504-2025-00138
Device Sequence Number8818229
Product Code MMX
UDI-Device Identifier00884450269206
UDI-Public00884450269206
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number668784-300
Device Lot NumberK2395042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown